Alert archive / Wisconsin / Beach Hazards Statements in 2024
Beach Hazards Statement 8, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Aug 14, 2024, 2:18 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Aug 15, 2024, 10:00 AM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2024, 2:18 PM CDT (19:18 UTC)
- In effect from
- Aug 15, 2024, 10:00 AM CDT
- Expired
- Aug 16, 2024, 8:45 AM CDT
- In force
- 23 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WHUS43 KGRB 141918 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 218 PM CDT Wed Aug 14 2024 WIZ040-050-150330- /O.NEW.KGRB.BH.S.0008.240815T1500Z-240816T1500Z/ Kewaunee-Manitowoc- 218 PM CDT Wed Aug 14 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ022-150330- /O.NEW.KGRB.BH.S.0008.240815T1800Z-240816T1500Z/ Door- 218 PM CDT Wed Aug 14 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...From Thursday afternoon through Friday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kieckbusch
7 follow-up statements
580 WHUS43 KGRB 150313 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1013 PM CDT Wed Aug 14 2024 WIZ040-050-151115- /O.CON.KGRB.BH.S.0008.240815T1500Z-240816T1500Z/ Kewaunee-Manitowoc- 1013 PM CDT Wed Aug 14 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THURSDAY THROUGH FRIDAY MORNING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From 10 AM CDT Thursday through Friday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ022-151115- /O.CON.KGRB.BH.S.0008.240815T1800Z-240816T1500Z/ Door- 1013 PM CDT Wed Aug 14 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...From Thursday afternoon through Friday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
811 WHUS43 KGRB 150843 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 343 AM CDT Thu Aug 15 2024 WIZ040-050-151645- /O.CON.KGRB.BH.S.0008.240815T1500Z-240816T1500Z/ Kewaunee-Manitowoc- 343 AM CDT Thu Aug 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH FRIDAY MORNING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...From 10 AM CDT this morning through Friday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ022-151645- /O.CON.KGRB.BH.S.0008.240815T1800Z-240816T1500Z/ Door- 343 AM CDT Thu Aug 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...From 1 PM CDT this afternoon through Friday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
446 WHUS43 KGRB 151500 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1000 AM CDT Thu Aug 15 2024 WIZ040-050-160000- /O.CON.KGRB.BH.S.0008.000000T0000Z-240816T1500Z/ Kewaunee-Manitowoc- 1000 AM CDT Thu Aug 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc Counties. * WHEN...Through Friday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ WIZ022-160000- /O.CON.KGRB.BH.S.0008.240815T1800Z-240816T1500Z/ Door- 1000 AM CDT Thu Aug 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door County. * WHEN...From 1 PM CDT this afternoon through Friday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
852 WHUS43 KGRB 152008 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 308 PM CDT Thu Aug 15 2024 WIZ022-040-050-160415- /O.CON.KGRB.BH.S.0008.000000T0000Z-240816T1500Z/ Door-Kewaunee-Manitowoc- 308 PM CDT Thu Aug 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Through Friday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TSK
517 WHUS43 KGRB 160215 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 915 PM CDT Thu Aug 15 2024 WIZ022-040-050-161100- /O.CON.KGRB.BH.S.0008.000000T0000Z-240816T1500Z/ Door-Kewaunee-Manitowoc- 915 PM CDT Thu Aug 15 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Through Friday morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Eckberg
530 WHUS43 KGRB 160848 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 348 AM CDT Fri Aug 16 2024 WIZ022-040-050-161500- /O.CON.KGRB.BH.S.0008.000000T0000Z-240816T1500Z/ Door-Kewaunee-Manitowoc- 348 AM CDT Fri Aug 16 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...High waves and strong currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
246 WHUS43 KGRB 161345 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 845 AM CDT Fri Aug 16 2024 WIZ022-040-050-161445- /O.CAN.KGRB.BH.S.0008.000000T0000Z-240816T1500Z/ Door-Kewaunee-Manitowoc- 845 AM CDT Fri Aug 16 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves continue to subside this morning. Thus the Beach Hazards Statement is cancelled early. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 14, 12:28 PM CDT, 1 hour 50 minutes earlier. Its key messages:
- Showers and thunderstorms will impact the area from late tonight through Friday night. Periods of moderate to heavy rainfall are expected, which could lead to localized flooding in urban and low-lying areas.
- Conditions hazardous to small craft will be possible on the Bay and Lake on Thursday and Thursday night. Dangerous swimming conditions are also expected on Lake Michigan beaches.
Area forecast discussion, Aug 14, 12:28 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1228 PM CDT Wed Aug 14 2024 Updated aviation portion for 18Z TAF issuance .KEY MESSAGES... - Showers and thunderstorms will impact the area from late tonight through Friday night. Periods of moderate to heavy rainfall are expected, which could lead to localized flooding in urban and low-lying areas. - Conditions hazardous to small craft will be possible on the Bay and Lake on Thursday and Thursday night. Dangerous swimming conditions are also expected on Lake Michigan beaches. && .DISCUSSION... Issued at 359 AM CDT Wed Aug 14 2024 Short Term...Today...Tonight...and Thursday Today...light winds and clear skies will allow for patchy fog to expand before sunrise, with locally dense fog in some river valleys and other low-lying areas. This may cause locally hazardous travel concerns for the early morning commute. The low clouds and fog will burn off/mix out shortly after sunrise. Otherwise, a quiet mid-August day is on tap for the region as weak high pressure slides across the Great Lakes. Some high clouds will drift in from the west through the day, along with daytime cumulus later this morning and afternoon, mainly away from the lake. Expect dry conditions for most/all of the area, with the one exception being near the MI border, or possibly near the Bay, as a spotty shower will be possible this afternoon along the lake/bay breezes. Less instability than yesterday, generally under ~500 J/kg, plus a weak cap just above 10,000 feet, mixing into dry air, little to no upper support and weak shear, will make it difficult for any shower/storm to form. If a shower were able to form, it would be pretty short-lived and very isolated with a brief heavy downpour and wind gust (inverted-V soundings) being the only minor concerns. Thinking the better convergence will be in the U.P., and with the chance in any one spot under 10%, will stick with a dry forecast. It will be a warm day with highs climbing into the low to mid 80s for most of the area, with slightly cooler readings near the shores of Lake Michigan. Humidity levels will be pretty comfortable with dewpoints mainly in the 50s to around 60. Tonight/Thursday...dry conditions are expected through around midnight, then look for rain to begin to spread into parts of central and north-central WI overnight as the initial push of WAA/ isentropic lift and shortwave energy arrives. A secondary shortwave and slug of deeper moisture (PWATs of 1.7-2.0") arrives Thursday morning, helping spread this area of rain across the entire area. Most of the rain looks to be light to moderate, but embedded areas of heavy rain are expected at times as soundings showing very deep moisture, up to ~40,000 feet and warm cloud depths, making for efficient rain production. Chances for thunder will be low with the initial WAA precip (but some rumbles are certainly possible), as only some weak elevated instability will be present. Better chances for thunder will be later in the day as more unstable air advects in from the southwest, but the activity looks to be more isolated/scattered in nature. Severe weather threat will be low, but as CAPE builds to ~1000 J/kg, some strong storms are possible with gusty winds and hail. Latest rainfall amounts have come down, with most spots staying under an inch during the day on Thursday. Some locally higher totals are possible associated with any storms in the afternoon, but the storms are expected to have enough movement to limit the heavy rain threat in any one spot. So while some locally heavy rain will be possible, the lower totals, plus several days of mainly dry conditions, should keep any flooding threat low through sunset. Southeast winds will become a little gusty, especially across eastern WI with gusts to around 30 mph expected. Lows will drop into the 50s over northern WI and remain in the 60s further south. Highs will be cooler than the past few days due to the clouds/rain, with most spots holding in the upper 60s to mid 70s. Long Term...Thursday Night Through Tuesday This portion of the forecast will start out wet as low pressure crosses the region from Thursday night through Friday night. Then after the low moves out, relatively seasonable late summer weather returns through the middle of next week. Rainfall trends: Low pressure will slowly move across northern Wisconsin on Thursday night and Friday before exiting over northern Lake Michigan on Friday night. Ahead of the low on Thursday night, an axis of instability (perhaps up to 1000 j/kg of elevated cape) will lift northeast across central to northeast WI. Precipitable water values will remain high at 1.8-1.9 inches during the evening, so think locally heavy rainfall will remain possible in this area. Forecast soundings indicated cloud layer winds of 20-30 kts, which is significantly higher than models were showing yesterday. As a result, think the forward storm motion will keep the flash flooding threat rather low. A few strong storms cannot be ruled out though, which could produce small hail. The chance of showers and storms will continue at times on Friday as as the low slowly meanders east across the state. Will likely see an increase of coverage of the precip as instability builds with the heat of the day. Deep layer shear of 20-25 kts looks rather marginal for severe weather, but a moist profile and pwats around 1.5 inches will aid in rainfall efficiency of the showers. Light showers will likely stick around on Friday night into Saturday morning before ending. Rest of the extended... Northwest flow takes over after the system departs later on Saturday. No significant systems are forecast to impact the region from Sunday through next Wednesday. Temperatures should remain near normal. && .AVIATION...for 18Z TAF Issuance Issued at 1217 PM CDT Wed Aug 14 2024 VFR conditions will prevail this afternoon, with SCT-BKN cumulus clouds expected. The cumulus clouds will dissipate by sunset, followed by mid/high clouds gradually lowering during the evening. Clouds will continue to lower and thicken overnight into Thursday morning, as steady moderate showers overspread the region from SW to NE. Flight conditions will drop to MVFR/IFR as the steadier and heavier rains arrive. There may be a few embedded thunderstorms across the southwest part of the forecast Thursday morning, but confidence is not high enough to add to any of the TAFs at this point. Light S-SE winds are expected today into tonight, but SE winds will increase and gust to 20 to 25 kts late tonight into Thursday. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Bersch/MPC AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 14, 10:02 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1002 AM CDT Wed Aug 14 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151515- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1002 AM CDT Wed Aug 14 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms will impact the area from Thursday through Friday night. Periods of moderate to heavy rainfall are expected, which could lead to localized flooding in urban and low-lying areas. While the potential for organized severe weather is low, the strongest storms could produce small hail and gusty winds. High waves and dangerous currents will create dangerous swimming conditions on Lake Michigan beaches on Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon or tonight. LMZ521-522-541>543-151515- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1002 AM CDT Wed Aug 14 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Persistent and gusty southeast winds and high waves will likely create conditions hazardous to small craft on Thursday and Thursday night. Thunderstorms will be possible at times from Thursday through Friday night. Any storms may pose a threat to mariners. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:16 PM CDT | Small Craft Advisory | GRB | 43 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.